# SDR CA190516012

- Difficulty date: May 15, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Beech B100
- Aircraft time: 16,591 hours
- Engine: Garrtt TPE3316252B
- System (JASC): 2140 · Heating System
- Part: Duct
- Part number: 9755501111
- Condition: Melted
- Location: Heating System
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING THE INITIAL CLIMB OUT, THE PILOT FELT ABNORMAL HEAT EVEN THOUGH THE HEATING SYSTEM WAS CORRECTLY SET. A LITTLE WHILE AFTER, SMOKE EXITED FROM THE VENTILATION DUCTS.   THE PILOT DECLARED AN EMERGENCY AND RETURNED TO THE DEPARTURE AIRPORT (XXXX) WITHOUT INCIDENT.   MAINTENANCE INVESTIGATED AND FOUND A MELTED HEATING DUCT. SEE ITEM 16 IN THE ATTACHED DOCUMENT. THE AIRCRAFT IS STILL GROUNDED WHILE UNDER INVESTIGATION TO FIND THE CAUSE OF THE OVERHEATING PROBLEM.   THE KING AIR B100 DOES NOT HAVE AN OVERHEATING INDICATION SYSTEM FOR THE HEATING SYSTEM. A TSB INSPECTOR WENT TO REPORT THE SITUATION.   TWO HEATER DUCTS (P/N 97-555011-15) WERE REPLACED, THE R/H BYPASS VALVE WAS FOUND TO BE NON-FUNCTIONAL AND THE CAUSE OF THE DUCT OVERHEATING.   THE BYPASS VALVE ACTUATOR (P/N NYLC9871) HAS BEEN REPLACED. THE SYSTEM WAS GROUND CHECKED AND WORKED NORMALLY. THE AIRCRAFT HAS BEEN RETURNED TO SERVICE, TEST FLIGHT CARRIED OUT, AND THE SYSTEM WORKS NORMALLY. (TC# 20190516012)
